Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 141, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 10, 2000, 11:15 PM EDT for Bourbon County, Fayette County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 11:15 PM EDT (03:15 UTC)
- Expired
- Jul 10, 2000, 11:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Bourbon County, KY, Fayette County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 11:28 PM EDT | Thunderstorm Wind 50 E | Millersburg, KY | |
| Jul 10, 11:35 PM EDT | Thunderstorm Wind 50 E | Lexington, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 110315 SVRSDF KYC017-067-110345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1115 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOURBON COUNTY IN EAST CENTRAL KENTUCKY FAYETTE COUNTY IN EAST CENTRAL KENTUCKY THIS INCLUDES THE CITY OF LEXINGTON * UNTIL 1145 PM EDT * AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTERVILLE...OR ABOUT 12 MILES NORTH OF LEXINGTON...MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE LEXINGTON...PARIS AND CLINTONVILLE THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORC}EMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM EDT, 8 hours 15 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM EDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT MON JUL 10 2000 MN CONCERN THIS FCST PRD IS AMT OF PRECIP ASSCTD WITH MCC AND FNTL BNDRY XPCTD ACRS KY TNGT. AT 18Z DECAYING MCC DROPG S FROM GRT LKS/UPR MS VLY. AIRMS OVR KY REMAINS UNSTBL WITH DWPTS IN/ARND 70 AND TEMPS NEARG 90. KY IN COLL AREA BTWN HI PRES N AND S AND LO PRES E AND W. NW FLW PERSISTS ALFT. MDLS INDCT BST UPR AIR SPRT MOVS N OF CWA...BUT MOIST/INSTBLY CONVERGE ON NCNTRL KY BY 06Z. PRECIPITABLE WTR VALUES AOA 2IN AND QPF/XCSV RNFL INDCT SOME PTNTL FOR FF. FFG AOA 3IN OVR CWA AND SEEMS WORST CASE SCENERIO WOULD PRODUCE 1-2 INCH AMTS OVRNGT. WILL CONT MNTN OF HVY RN IN OVRNGT FCST BUT SEE NO NEED FOR FFA ATTM. SBSTNL MOIST RMS OVR CWA THRU REMAINDER OF FCST PRD ALTHO UPR AIR SPRT REMAINS WK. SFC FNT BECOME VRY DIFFUSE BUT DWPTS REMAIN CLOSE TO 70 AND INSTBLTY HI. WILL CONT CHC SHWRS/TSTMS THRU REST OF FCST PRD DUE TO UNCERTAINTY OF FNTL PSN. GUID TEMPS HAVE COME MORE IN LINE WITH HIER CHC PRECIP AND CAN LKLY USE A COMB THRU FCST PRD. .SDF...NONE RNK
In the hours before
Special weather statement, Jul 10, 9:41 PM EDT, 1 hour 34 minutes before
INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-067- 110830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 941 PM EDT MON JUL 10 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVERNIGHT ACROSS NORTH CENTRAL AND EAST CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. VERY WARM AND HUMID AIR IS IN PLACE OVER OUR REGION AND STRONG THUNDERSTORMS MAY BE TRIGGERED LATE TONIGHT AND EARLY TUESDAY. SOME STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WIND. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:16 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 19 min |
| Jul 10, 11:31 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 29 min |
| Jul 10, 11:31 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 29 min |
| Jul 10, 11:48 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine | 27 min |
| Jul 10, 11:59 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 31 min |
| Jul 11, 12:12 AM EDT | Severe Thunderstorm Warning | LMK | Garrard | 33 min |
| Jul 11, 2:08 AM EDT | Severe Thunderstorm Warning | LMK | Woodford | 37 min |
| Jul 11, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 24 min |
| Jul 11, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 38 min |
| Jul 11, 7:26 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 34 min |
| Jul 11, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.